Utah, 2005

Winter Weather in Utah, April 24 to 25, 2005

April 24 to 25, 2005 · NWS GJT · 2 events in 2 counties and zones

A spring storm produced 8 to 14 inches of snow across the mountains of southeast Utah and extreme northeast Utah.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A spring storm produced 8 to 14 inches of snow across the mountains of southeast Utah and extreme northeast Utah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 23, 1:00 PM MST, 11 hours earlier.

Area forecast discussion, Apr 23, 1:00 PM MST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT SAT APR 23 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...
UPPER RIDGE MOVES EAST AS A NEGATIVE TILTED TROUGH MOVES ON SHORE IN
OR/CA. INCREASING SOUTHERLY FLOW WILL BRING AN INCREASE IN MOISTURE
TO SUPPLY THIS SYSTEM AS IT MOVES THROUGH WESTERN COLORADO SUNDAY.
THIS SYSTEM DEEPENS SLIGHTLY AS IT MOVES ACROSS COLORADO SO ENOUGH
ENERGY FOR LOCALLY MODERATE TO HEAVY PRECIP.

WILL ISSUE A SNOW ADVISORY FOR THE SAN JUANS TONIGHT ABOVE 9K.
ISSUED A FLOOD STATEMENT TO ENHANCE AWARENESS OF RISING WATERS. SEE
DENFLSGJT FOR MORE DETAILS. TEMPERATURES WILL COOL ABOUT 15 DEGREES
ON SUNDAY.

MONDAY WILL SEE A NORTH FLOW ON THE BACK SIDE OF THE EJECTING LOW AND
REMAINS CLOUDY AND UNSETTLED. DJC/21

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...

NORTHERLY FLOW MON NIGHT AS THE REMNANTS OF THE SUN-MON STORM EXIT
TO THE SOUTH FOR DECREASING POPS. CANADIAN TROUGH DIVES SWD INTO THE
PLAINS ON TUE BRINGING ANOTHER SURGE OF COOLER AIR TO MAINLY ERN
CO, BUT ENOUGH GETS PUSHED WEST OF THE DIVIDE AT 700 MB TO KEEP TEMPS
SOMEWHAT SUPPRESSED. DRIER AND MORE STABLE NORTH FLOW TUE...BUT THINK
SUNSHINE WORKING ON THE COOLER AIR ENOUGH TO KEEP A SLIGHT CHANCE OF
MTN SHOWERS NEAR THE DIVIDE.

PATTERN TRANSITIONS TO A FLAT RIDGE FOR OUR AREA MIDWEEK AS ANOTHER
PAC SYSTEM APPROACHES THE WEST COAST THU. EMBEDDED SHORTWAVES AND
SOME MOISTURE FOR A SLIGHT CHANCE OF MAINLY DIURNAL SHOWERS ACROSS
THE NORTH WED INTO THU...BUT GENERALLY A DRY PERIOD MIDWEEK WITH
WARMING TEMPS. PAC SYSTEM MOVES INLAND LATE IN THE WEEK. SOME MODEL
DISCREPANCIES ON TIMING WITH 23/00Z ECWMF SHOWING MORE A MORE
PRONOUNCE WAVE MOVING ACROSS THU NIGHT. OTHERWISE...TROUGH PASSAGE
FRI NIGHT WITH COOLER AND UNSTABLE NW FLOW ON SAT. FAIRLY ACTIVE SRN
STREAM COULD PERSIST AFTER SAT WITH GFS SHOWING ANOTHER PAC SYSTEM
YET UPSTREAM.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SNOW ADVISORY FOR COLORADO ZONES 18/19 THE SAN JUANS MTNS.
.UT...NONE.

&&

DJC/JAD
Hazardous weather outlook, Apr 23, 5:27 AM MST, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
627 AM MDT SAT APR 23 2005

COZ001>014-017>023-UTZ022>025-027>029-241200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
627 AM MDT SAT APR 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN
UTAH.

.DAY ONE...TODAY AND TONIGHT...

WARMER TEMPERATURES TODAY WILL CONTINUE TO CAUSE SIGNIFICANT
SNOWMELT. THE RUNOFF WILL CAUSE MANY WATERWAYS TO RUN HIGH AND FAST.
RAIN AND MOUNTAIN SNOW WILL DEVELOP TONIGHT...WITH THE SNOW LEVEL
GENERALLY AROUND 9000 FEET. RAIN...IN ADDITION TO THE SNOWMELT...WILL
CAUSE FURTHER RISES OF CREEKS...STREAMS...AND RIVERS. DEBRIS
OBSTRUCTION AT BRIDGES AND CULVERTS MAY CAUSE LOCALIZED FLOODING OF
ROADS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN AND MOUNTAIN SNOW ARE POSSIBLE SUNDAY THROUGH MONDAY
NIGHT. SNOWFALL ACCUMULATIONS OF 4 TO 10 INCHES MAY OCCUR BY LATE
MONDAY NIGHT ABOVE 9000 FEET...ESPECIALLY ACROSS SOUTHWEST FACING
SLOPES IN THE SAN JUAN MOUNTAINS. MOUNTAINS SNOWS ARE POSSIBLE
AGAIN THURSDAY AND FRIDAY.

MANY WATERWAYS WILL CONTINUE TO RUN HIGH AND FAST THROUGH THE WEEK.
ANY RAIN ON TOP OF MELTING SNOW...WILL CAUSE RISES IN CREEKS...
STREAMS...AND RIVERS. SOME WATERWAYS MAY REACH OR EXCEED BANKFULL
STATUS WITH LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG WATERWAYS AND
SIGNIFICANT RISES IN WATER LEVELS.

LINDQUIST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Eastern Uinta Mountains

When
April 24, 12:00 AM MST to April 25, 2:00 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Winter Weather, La Sal & Abajo Mountains

When
April 24, 12:00 AM MST to April 25, 2:00 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448334, 5448335.